Alert archive / Illinois / Severe Thunderstorm Warnings in 2018
Severe Thunderstorm Warning 70, NWS St. Louis, MO
NWS St. Louis, MO issued this severe thunderstorm warning at May 27, 2018, 4:03 PM CDT for Adams County, Pike County, Illinois. It was in force for 29 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 27, 2018, 4:03 PM CDT (21:03 UTC)
- Expired
- May 27, 2018, 4:32 PM CDT
- In force
- 29 min
- Issued by
- NWS St. Louis, MO
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Adams County, IL, Pike County, IL
The radar
The St Louis radar (KLSX), 125 km from the middle of the area, began a volume at 21:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Davenport, (KDVN), launched 12:00Z, 9.1 hours before the alert went out and 216 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 347 J/kg
- Mixed-layer CIN
- -148 J/kg
- Mixed-layer LCL
- 2291 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 49 m²/s²
- 0-3 km storm-relative helicity
- 62 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted.
833
WUUS53 KLSX 272103
SVRLSX
ILC001-149-272145-
/O.NEW.KLSX.SV.W.0070.180527T2103Z-180527T2145Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service St Louis MO
403 PM CDT SUN MAY 27 2018
The National Weather Service in St Louis has issued a
* Severe Thunderstorm Warning for...
Northwestern Pike County in west central Illinois...
South central Adams County in west central Illinois...
* Until 445 PM CDT.
* At 403 PM CDT, a severe thunderstorm was located near Payson,
moving south at 10 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Payson, Liberty, Hull, Richfield, New Canton, Plainville,
Kinderhook and Seehorn.
This includes Interstate 72 between exits 4 and 10.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
To report severe weather, contact your nearest law enforcement
agency. They will send your report to the National Weather Service
office in St Louis.
&&
LAT...LON 3988 9106 3961 9105 3963 9124 3966 9127
3970 9134 3973 9134 3980 9127 3987 9119
TIME...MOT...LOC 2103Z 008DEG 8KT 3982 9113
HAIL...1.00IN
WIND...60MPH
$$
Gosselin2 follow-up statements
998
WWUS53 KLSX 272121
SVSLSX
Severe Weather Statement
National Weather Service St Louis MO
421 PM CDT SUN MAY 27 2018
ILC001-149-272145-
/O.CON.KLSX.SV.W.0070.000000T0000Z-180527T2145Z/
Pike IL-Adams IL-
421 PM CDT SUN MAY 27 2018
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 445 PM CDT
FOR NORTHWESTERN PIKE AND SOUTH CENTRAL ADAMS COUNTIES IN WEST
CENTRAL ILLINOIS...
At 421 PM CDT, a severe thunderstorm was located near Payson, and is
nearly stationary.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Payson, Liberty, Hull, Richfield, Plainville, Kinderhook and Seehorn.
This includes Interstate 72 near exit 10.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
To report severe weather contact your nearest law enforcement agency.
They will send your report to the National Weather Service office in
St Louis.
&&
LAT...LON 3967 9105 3968 9116 3969 9122 3974 9126
3980 9127 3987 9119 3988 9106
TIME...MOT...LOC 2121Z 353DEG 3KT 3980 9114
HAIL...1.00IN
WIND...60MPH
$$
Gosselin804
WWUS53 KLSX 272132
SVSLSX
Severe Weather Statement
National Weather Service St Louis MO
432 PM CDT SUN MAY 27 2018
ILC001-149-272142-
/O.CAN.KLSX.SV.W.0070.000000T0000Z-180527T2145Z/
Pike IL-Adams IL-
432 PM CDT SUN MAY 27 2018
...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN PIKE AND SOUTH
CENTRAL ADAMS COUNTIES IN WEST CENTRAL ILLINOIS IS CANCELLED...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning has been cancelled.
LAT...LON 3967 9105 3968 9116 3969 9122 3974 9126
3980 9127 3987 9119 3988 9106
TIME...MOT...LOC 2129Z 008DEG 8KT 3978 9114
$$
GosselinWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at May 27, 3:59 PM CDT, 4 minutes earlier.
Area forecast discussion, May 27, 3:59 PM CDT, 4 minutes before
Area Forecast Discussion
National Weather Service Saint Louis MO
359 PM CDT Sun May 27 2018
.SHORT TERM... (Through Late Monday Afternoon)
Issued at 228 PM CDT Sun May 27 2018
Another uncapped afternoon with exceptional CAPE values above
3000 J/kg, ample surface moisture and little to no shear will
continue to result in scattered thunderstorm development.
Storms will likely produce locally heavy rain, frequent lightning
with the possibility of hail and gusty winds. However, the threat
of severe weather is low being localized in nature. Storms will
remain nearly stationary with very slow southward movement.
Expect what develops to last a couple hours or so before raining
themselves out. Additional storms will likely develop along
outflow from prior storms making for a rather chaotic behavior at
least through 7pm/8pm.
Memorial Day will be another hot one as an upper ridge builds
slightly further north and east. Most of the area will escape any
thunderstorm activity. The only exception will be extreme
southern portions of the CWA, but it seems greatest chances should
remain over far southeastern Missouri and southern Illinois.
Temperatures will climb well into the 90s, once again challenging
record highs.
There is some question as to whether we stay dry late Monday
night. As Alberto tracks northward, guidance has hinted at a
shortwave feature rotating westward around the northern edge of
this system. This could bring chances precip to the southern third
of the forecast area late Monday night into early Tuesday.
Maples
.LONG TERM... (Monday Night through Next Sunday)
Issued at 228 PM CDT Sun May 27 2018
Active weather is expected through much of the period. The biggest
headline will relate to remnants of Alberto, as it travels from
the gulf to the Great Lakes from mid to late week.
Medium to long range guidance is coming into better agreement in
tracking Alberto northward and impacting the bi-state region
Tuesday and Wednesday. Shower and thunderstorm potential will
gradually increase through the day Tuesday from south to north, as
high clouds stream in and the outer edge of the system reaches
into the Midwest.
Wednesday stands the best potential for showers and thunderstorms
as low pressure tracks near the Illinois/Indian border. The
question then will be coverage. PWATs climb to around 2 inches
with plenty of convergence on the western periphery of the system.
This may be something to watch with a stark west-to-east gradient
in rainfall. Central Missouri could very well be safe from
rainfall with those along and east of the Mississippi River
running the greatest risk at heavy rain.
Remnants from Alberto begin to pull north of the area early
Thursday. Upper ridging attempts to build into the central Plains
with several weak disturbances rotating around the northern edge
of the ridge. This will keep thunderstorm chances going through
late in the week. The tail end of the period remains questionable
with guidance taking the original upper low from Alberto and merging
with an incoming trough from the west. This whole mess eventually
sinks back southeast and could keep chances from precip in the
forecast through Sunday.
Maples
&&
.AVIATION... (For the 18z TAFs through 18z Monday Afternoon)
Issued at 1238 PM CDT Sun May 27 2018
VFR conditions are expected to dominate most locations with a
slight chance of an afternoon thunderstorm. Current satellite
image reflects diurnal cu field from Chicago through St. Louis and
points south and east. High pressure continues to build in from
the west, which should keep KCOU and KUIN rain-free.
SPECIFICS FOR KSTL:
VFR is more likely to hold on through the period, as high pressure
builds in from the west this afternoon. KSTL resides on the
borderline of diurnal cu to the south and drier air to the north.
Isolated afternoon thunderstorms will be very difficult to
pinpoint with regard to timing and location. Better chances are
expected south and east. Carried VCTS through the afternoon until
the risk decreases beyond sunset.
Maples
&&
.CLIMATE...
Issued at 1238 PM CDT Sun May 27 2018
Memorial Day Weekend Temperature Records
Records Highs Record High Mins
Sunday 5/27
St. Louis 93 (2012) 76 (2012)
Columbia 92 (2012) 70 (2006)
Quincy 94 (1911) 73 (1914)
Monday 5/28
St. Louis 94 (2012) 76 (2012)
Columbia 91 (2012) 72 (2012)
Quincy 94 (1914) 72 (2012)
&&
.LSX WATCHES/WARNINGS/ADVISORIES...
MO...None.
IL...None.
&&
WFO LSXHazardous weather outlook, May 27, 4:16 AM CDT, 11 hours 47 minutes before
Hazardous Weather Outlook National Weather Service Saint Louis MO 416 AM CDT Sun May 27 2018 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-281200- Greene IL-Macoupin IL-Montgomery IL-Bond IL-Fayette IL-Clinton IL- Marion IL-Washington IL-Randolph IL-Adams IL-Brown IL-Pike IL- Calhoun IL-Jersey IL-Madison IL-Saint Clair IL-Monroe IL-Knox MO- Lewis MO-Shelby MO-Marion MO-Monroe MO-Ralls MO-Pike MO-Boone MO- Audrain MO-Moniteau MO-Cole MO-Osage MO-Callaway MO-Montgomery MO- Lincoln MO-Gasconade MO-Warren MO-Saint Charles MO-Franklin MO- Saint Louis MO-Saint Louis City MO-Jefferson MO-Crawford MO- Washington MO-Saint Francois MO-Sainte Genevieve MO-Iron MO- Madison MO-Reynolds MO- 416 AM CDT Sun May 27 2018 This hazardous weather outlook is for portions of eastern and central Missouri as well as west central and southwest Illinois. .DAY ONE...Today and Tonight There is a slight chance of thunderstorms this afternoon through early this evening. .DAYS TWO THROUGH SEVEN...Monday through Saturday There is a chance of thunderstorms each day from Tuesday through Saturday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated through tonight. Byrd
In the hours before
Special weather statement, May 27, 3:06 PM CDT, 57 minutes before
Special Weather Statement
National Weather Service St Louis MO
306 PM CDT SUN MAY 27 2018
ILZ059-060-272030-
Macoupin IL-Montgomery IL-
306 PM CDT SUN MAY 27 2018
...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL MACOUPIN AND
NORTHWESTERN MONTGOMERY COUNTIES UNTIL 330 PM CDT...
At 306 PM CDT, Doppler radar was tracking a strong thunderstorm near
Farmersville. This storm was nearly stationary.
Nickel size hail and wind gusts up to 50 mph will be possible with
this storm.
Locations impacted include...
Raymond, Waggoner, Harvel, Honey Bend and Atwater.
This includes Interstate 55 in Illinois between exits 60 and 63.
This also includes Lake Lou Yaeger.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
office in St Louis.
&&
LAT...LON 3940 8972 3942 8953 3920 8956 3924 8983
3931 8980
TIME...MOT...LOC 2006Z 028DEG 2KT 3937 8964
GosselinSpecial weather statement, May 27, 3:21 PM CDT, 42 minutes before
Special Weather Statement
National Weather Service St Louis MO
321 PM CDT SUN MAY 27 2018
ILZ101-102-MOZ063>065-272045-
St. Clair IL-Monroe IL-St. Louis MO-Jefferson MO-St. Louis City MO-
321 PM CDT SUN MAY 27 2018
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN MONROE...WEST
CENTRAL ST. CLAIR...NORTHEASTERN JEFFERSON AND SOUTH CENTRAL ST.
LOUIS COUNTIES AND SOUTHWESTERN ST. LOUIS CITY UNTIL 345 PM CDT...
At 321 PM CDT, Doppler radar was tracking a strong thunderstorm over
Mehlville. This storm was nearly stationary.
Dime size hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
St. Louis, Kirkwood, Webster Groves, Arnold, Cahokia, Crestwood,
Columbia, Ladue, Sunset Hills, Des Peres, Brentwood, Maplewood,
Valley Park, Shrewsbury, Glendale, Dupo, Fenton, Warson Woods,
Lakeshire and Oakland.
This includes the following highways...
Interstate 44 in Missouri between exits 272 and 277.
Interstate 55 in Missouri between exits 185 and 191.
This also includes Mastodon Historic Site.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3858 9022 3845 9015 3830 9038 3853 9055
3863 9035
TIME...MOT...LOC 2021Z 051DEG 3KT 3850 9029
GosselinSpecial weather statement, May 27, 3:33 PM CDT, 30 minutes before
Special Weather Statement
National Weather Service St Louis MO
333 PM CDT SUN MAY 27 2018
ILZ059-060-272115-
Macoupin IL-Montgomery IL-
333 PM CDT SUN MAY 27 2018
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN MACOUPIN AND WESTERN
MONTGOMERY COUNTIES UNTIL 415 PM CDT...
At 332 PM CDT, Doppler radar was tracking a strong thunderstorm over
Virden, moving south at 5 mph.
Nickel size hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Virden, Girard, Farmersville, Nilwood and Standard City.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
office in St Louis.
&&
LAT...LON 3941 8959 3931 8989 3946 8993 3952 8989
3952 8971
TIME...MOT...LOC 2032Z 342DEG 6KT 3952 8978
GosselinSpecial weather statement, May 27, 3:39 PM CDT, 24 minutes before
Special Weather Statement National Weather Service St Louis MO 339 PM CDT SUN MAY 27 2018 ILZ095-097-272130- Adams IL-Pike IL- 339 PM CDT SUN MAY 27 2018 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN PIKE AND SOUTHEASTERN ADAMS COUNTIES IN WEST CENTRAL ILLINOIS UNTIL 430 PM CDT... At 339 PM CDT, Doppler radar was tracking a strong thunderstorm near Beverly, moving south at 10 mph. Nickel size hail and winds in excess of 40 mph will be possible with this storm. Locations impacted include... Barry, Beverly, Kingston, Hull, Richfield, Plainville, Kinderhook and Baylis. This includes Interstate 72 between exits 10 and 20. PRECAUTIONARY/PREPAREDNESS ACTIONS... This storm may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. To report severe weather, contact your nearest law enforcement agency. They will relay your report to the National Weather Service office in St Louis. && LAT...LON 3984 9120 3988 9106 3970 9087 3962 9121 TIME...MOT...LOC 2039Z 353DEG 7KT 3981 9111 Gosselin
Local storm report, May 27, 3:46 PM CDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
346 PM CDT SUN MAY 27 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0334 PM HAIL AFFTON 38.55N 90.33W
05/27/2018 E1.00 INCH ST. LOUIS MO TRAINED SPOTTER
0324 PM HAIL VIRDEN 39.51N 89.77W
05/27/2018 E1.25 INCH MACOUPIN IL PUBLIC
&&
KELLYLocal storm report, May 27, 3:49 PM CDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
349 PM CDT SUN MAY 27 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0341 PM HAIL LIBERTY 39.88N 91.11W
05/27/2018 E0.25 INCH ADAMS IL TRAINED SPOTTER
&&
KELLYThe office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 26, 7:35 PM CDT | Special Weather Statement | LSX | Pike | 25 min |
| May 26, 11:16 PM CDT | Special Weather Statement | LSX | Jersey | 44 min |
| May 26, 11:59 PM CDT | Severe Thunderstorm Warning | LSX | Jersey, Madison | 46 min |
| May 27, 12:41 AM CDT | Special Weather Statement | LSX | Madison | 49 min |
| May 27, 1:23 AM CDT | Areal Flood Advisory | LSX | Madison | 94 min |
| May 27, 1:58 AM CDT | Severe Thunderstorm Warning | LSX | Monroe, Saint Clair | 34 min |
| May 27, 2:40 PM CDT | Special Weather Statement | LSX | Montgomery | 35 min |
| May 27, 3:06 PM CDT | Special Weather Statement | LSX | Montgomery | 24 min |
| May 27, 3:33 PM CDT | Special Weather Statement | LSX | Macoupin | 42 min |
| May 27, 3:35 PM CDT | Severe Thunderstorm Warning | LSX | Macoupin, Montgomery | 40 min |
| May 27, 3:39 PM CDT | Special Weather Statement | LSX | Pike | 51 min |
| May 27, 4:27 PM CDT | Areal Flood Advisory | LSX | Adams | 3 hr |
| May 27, 5:46 PM CDT | Severe Thunderstorm Warning | LSX | Madison | 59 min |
| May 27, 5:57 PM CDT | Severe Thunderstorm Warning | LSX | Madison, Saint Clair | 48 min |
| May 27, 6:11 PM CDT | Severe Thunderstorm Warning | LSX | Madison, Saint Clair | 40 min |
| May 27, 6:26 PM CDT | Areal Flood Advisory | LSX | Madison, Saint Clair | 3 hr |
| May 27, 6:36 PM CDT | Severe Thunderstorm Warning | LSX | Clinton, Saint Clair, Washington | 69 min |
Nearby
Severe Thunderstorm Warnings in Illinois, 2018Every severe thunderstorm warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.